Psycho-Babble Medication Thread 135979

Shown: posts 1 to 12 of 12. This is the beginning of the thread.

 

Klonopin Withdrawal?

Posted by shar on January 15, 2003, at 13:12:25

Is there such a thing? I'm running out of K before I can get a refill, and I cut my dose in half. I may have to go to quarters, or even a few days of none, so I'm wondering if I'm going to bump up against withdrawal problems? I have not heard much about that issue here, so I'm casting a wide net...anyone know?

Thanks,
Shar

 

Big time withdrawal shar

Posted by judy1 on January 15, 2003, at 17:07:53

In reply to Klonopin Withdrawal?, posted by shar on January 15, 2003, at 13:12:25

How much are you taking? At my dose (6mg/day) I will have seizures if I stop suddenly- it's happened. If you are on a low end dose < 2mg/day, you will definitely have agitation, insomnia, and panic attacks (if that's the reason you're taking it for in the first place). I don't mean to scare you, but it's pretty serious to stop w/o tapering- remember because of it's long half life, symptoms may take a couple of days. Let me know how much you're on now- you can always go to an ER if you run out (but that's for high dose users to prevent seizures). take care, judy

 

Re: Big time withdrawal judy1

Posted by shar on January 15, 2003, at 18:01:07

In reply to Big time withdrawal shar, posted by judy1 on January 15, 2003, at 17:07:53

Judy,
I just take 1 mg. at night to sleep. So, for a couple of days now I've taken .5 mg trying to stretch out what I have. I haven't noticed anything so far (for which I'm thankful), and sort of am hoping I'll be able to make it til the end of January (refill time) especially if I go to quarters.

Think my low dose might make it feasible to do without too many symptoms?

Thanks,
Shar

 

Re: Klonopin Withdrawal?

Posted by AJ and VJ on January 15, 2003, at 21:24:55

In reply to Klonopin Withdrawal?, posted by shar on January 15, 2003, at 13:12:25

> Is there such a thing? I'm running out of K before I can get a refill, and I cut my dose in half. I may have to go to quarters, or even a few days of none, so I'm wondering if I'm going to bump up against withdrawal problems? I have not heard much about that issue here, so I'm casting a wide net...anyone know?
>
> Thanks,
> Shar

Hi shar,my husband takes 16 mgs a day four in the morning and 4 at night before a wokout,and theres been a few times that hes round out of K,and its been horrible for him like u see he's in a lot and he has had bad withdrawals, yes is along lasting medication but he can't live without it right now he's trying to cut down to 4mg and its been a nightmare for him but he's trying.its better if u do cut the K into quarters if u have to that way you won't be worried about withdrawls and also depends how much ur taking and also if its helpfull to you there's a site on "xxx" and u can actually sign up and buy klonopin thru mexican or europeans pharmacys and they'll mail it for you in 3 buss days (i don't know if i am aloud to give u this information but it helped us a lot when my husband run out)like i said do what you feel its confortable and best for you,hoping we gave you a little help,good luck AJ and VJ.

 

Re: Big time withdrawal shar

Posted by Ritch on January 15, 2003, at 23:55:35

In reply to Re: Big time withdrawal judy1, posted by shar on January 15, 2003, at 18:01:07

> Judy,
> I just take 1 mg. at night to sleep. So, for a couple of days now I've taken .5 mg trying to stretch out what I have. I haven't noticed anything so far (for which I'm thankful), and sort of am hoping I'll be able to make it til the end of January (refill time) especially if I go to quarters.
>
> Think my low dose might make it feasible to do without too many symptoms?
>
> Thanks,
> Shar


Shar, I ran out of .5mg of Klonopin at bedtime recently (because of the weather and was not at home and had no meds with me), and I just got some insomnia and mild panicky feelings.---Mitch

 

Re: Klonopin Withdrawal? shar

Posted by viridis on January 16, 2003, at 3:27:13

In reply to Klonopin Withdrawal?, posted by shar on January 15, 2003, at 13:12:25

This is probably a dumb question, but could you call your doctor and explain the problem? If you start experiencing withdrawal, I'd think a doctor would allow an early prescription refill.

I don't know your circumstances, but is the problem that you don't want your doctor to know that you've used more than the prescribed amount? (just a guess -- I could be way off base) If you have needed to use more than prescribed, and you've done so responsibly, maybe you should discuss increasing the dose once this is sorted out and you see your doctor. Just from the posts on this board, it seems that there's a wide range of effective doses for different people.

Anyway, good luck, and I hope that everything turns out well.

 

Re: medication without a prescription AJ and VJ

Posted by Dr. Bob on January 16, 2003, at 9:12:11

In reply to Re: Klonopin Withdrawal?, posted by AJ and VJ on January 15, 2003, at 21:24:55

> if its helpfull to you there's a site on "xxx" and u can actually sign up and buy klonopin thru mexican or europeans pharmacys and they'll mail it for you in 3 buss days (i don't know if i am aloud to give u this information but it helped us a lot when my husband run out)

I understand you're just trying to help, but you're not in fact allowed to give out that information:

http://www.dr-bob.org/babble/faq.html#illegal

Thanks,

Bob

PS: Follow-ups regarding posting policies should be redirected to Psycho-Babble Administration.

 

Re: Big time withdrawal

Posted by jodie on January 16, 2003, at 11:16:48

In reply to Re: Big time withdrawal judy1, posted by shar on January 15, 2003, at 18:01:07

> Judy,
> I just take 1 mg. at night to sleep. So, for a couple of days now I've taken .5 mg trying to stretch out what I have. I haven't noticed anything so far (for which I'm thankful), and sort of am hoping I'll be able to make it til the end of January (refill time) especially if I go to quarters.
>
> Think my low dose might make it feasible to do without too many symptoms?
>
> Thanks,
> Shar


Hello, I was taking 1 mg of Klonopin twice a day as needed for agitation. About a month ago, I ran out, and couldn't get a refill. I woke up in an ambulance. My fiance found me having a seizure. The ER doc said it was caused from stopping klonopin w/o tapering off. He prescribed me 1 mg klonopin w/ 2 refills, and said when I go off taper it for about a week, meaning to go down to .5 twice a day, then to .5 once a day. He said a week of that should do. I am 27 now, when I was a teen, I started having temporal lobe seizures, which caused strong deja vu feelings, depersonalization, and nausea. I went through that for a long time w/o telling my parents because I thought I was going crazy. When I was 18, I ended up having a grand-mal (tonic clonic) seizure, and was finally diagnosed and put on dilantin. I took that for about 3 years, tapered myself off, then never had another seizure until my klonopin withdrawal a month ago. My pdoc wanted me to go off my klonopin anyway, so I tapered myself off, no problems so far. I just hope I remain seizure free. Now I am taking a new drug called Strattera for ADHD. Anyway, good luck with the klonopin. Also I have cut .5's in half b4, and it worked out for me.

 

Re: Big time withdrawal shar

Posted by Greg on January 16, 2003, at 13:35:21

In reply to Re: Big time withdrawal judy1, posted by shar on January 15, 2003, at 18:01:07

Hey MIC,

Thought I'd give you the other side of the coin. I've been taking the K for over a year for pretty much the same thing as you, sleep and mild anxiety (used to be much worse). Often I'll go 3 or 4 days, sometimes a week or more without taking it and don't experience more than just more trouble sleeping than usual or some mild rebound anxiety.

But as you know, everybody's different and YMMV, right?

Love ya sweetie,
Greg

 

Re: Big time withdrawal shar

Posted by judy1 on January 16, 2003, at 14:02:19

In reply to Re: Big time withdrawal judy1, posted by shar on January 15, 2003, at 18:01:07

Hi Shar,
I think stopping your 1mg dose will cause few problems- maybe like someone else posted some insomnia and mild panic. What you're doing now- 1mg to .5 to .25 is pretty standard tapering (especially in pregnant women who want to be off ASAP). I think Jodie had a pre-existing seizure condition and that's why she had difficulty stopping such a low dose. Greg's absolutely right, people do take it prn w/o problems- especially the 1mg at night crowd :-). Thanks for posting back, I was worried! Take care, judy

 

Thanks, y'all! Feeling less worried now. (nm)

Posted by shar on January 16, 2003, at 21:11:53

In reply to Re: Big time withdrawal shar, posted by judy1 on January 16, 2003, at 14:02:19

 

Re: Thanks, y'all! Feeling less worried now.

Posted by Phil on January 16, 2003, at 22:40:31

In reply to Thanks, y'all! Feeling less worried now. (nm), posted by shar on January 16, 2003, at 21:11:53

shar, Can't remember your phone #, or anything else, why am I writing.
If you remember mine, please call. Or

dotphily at yahoo dot com

K?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.